Please use this identifier to cite or link to this item: http://ahro.austin.org.au/austinjspui/handle/1/10176
Full metadata record
DC FieldValueLanguage
dc.contributor.authorLim, A K Hen
dc.contributor.authorHo, Len
dc.contributor.authorLevidiotis, Vickien
dc.date.accessioned2015-05-15T23:32:38Z
dc.date.available2015-05-15T23:32:38Z
dc.date.issued2006-07-01en
dc.identifier.citationInternal Medicine Journal; 36(7): 465-7en
dc.identifier.govdoc16780456en
dc.identifier.otherPUBMEDen
dc.identifier.urihttp://ahro.austin.org.au/austinjspui/handle/1/10176en
dc.description.abstractThis report describes a case of quinine-induced acute renal failure as a result of a combination of haemolytic uraemic syndrome and rhabdomyolysis with disseminated intravascular coagulation. The abrupt onset of symptoms occurred after ingestion of 300 mg of quinine along with atorvastatin. The patient recovered with supportive management, suggesting that plasma exchange may not be necessary in this situation. The possibility of a drug interaction contributing to rhabdomyolysis is raised. The proposed mechanism is through quinine inhibition of the cytochrome P450 isoenzyme 3A4, which may increase systemic levels of atorvastatin by reducing its first-pass metabolism.en
dc.language.isoenen
dc.subject.otherAcute Kidney Injury.chemically induced.etiologyen
dc.subject.otherAnticholesteremic Agents.adverse effectsen
dc.subject.otherDisseminated Intravascular Coagulation.chemically induceden
dc.subject.otherDrug Synergismen
dc.subject.otherFemaleen
dc.subject.otherHemolytic-Uremic Syndrome.chemically induceden
dc.subject.otherHeptanoic Acids.adverse effectsen
dc.subject.otherHumansen
dc.subject.otherMiddle Ageden
dc.subject.otherMuscle Relaxants, Central.adverse effectsen
dc.subject.otherPyrroles.adverse effectsen
dc.subject.otherQuinine.adverse effectsen
dc.subject.otherRhabdomyolysis.chemically induceden
dc.subject.otherSleep-Wake Transition Disorders.drug therapyen
dc.titleQuinine-induced renal failure as a result of rhabdomyolysis, haemolytic uraemic syndrome and disseminated intravascular coagulation.en
dc.typeJournal Articleen
dc.identifier.journaltitleInternal Medicine Journalen
dc.identifier.affiliationDepartment of Nephrology, Austin Health, Heidelberg, Victoria, Australiaen
dc.identifier.affiliationandykhlim@hotmail.comen
dc.identifier.doi10.1111/j.1445-5994.2006.01104.xen
dc.description.pages465-7en
dc.relation.urlhttp://www.ncbi.nlm.nih.gov/pubmed/16780456en
Appears in Collections:Journal articles

Files in This Item:
There are no files associated with this item.


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.